MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS
Model Number 314.411.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine inspection, of a loaner set, it was discovered that 314.411.96, screwdriver blade, lot number l735311 1.3mm cruciform screwdriver blade with holding sleeve was broken.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 1.3mm cruciform screwdriver blade with holding sleeve was received.The device was disassembled on receipt, with the internal sleeve and holding sleeve subcomponents attached and inserted into the external sleeve subcomponent.During the visual inspection, the device was reassembled following the assembly instructions.Regarding the fully assembled device, the etchings were beginning to fade.No other issues could be identified with the returned portions of the device.A dimensional inspection was not performed since the device failure could not be detected.The received device (part # 314.411.96 lot # l735311) was manufactured at the haegendorf site on 29 march 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The complaint was not confirmed for the 1.3mm cruciform screwdriver blade with holding sleeve.The screwdriver blade was received disassembled from the holding, external, and internal sleeves, which were fully assembled.The etchings on the external sleeve were beginning to fade.No other damage could be identified on the device.The device was most likely reported as broken due to not being reassembled following disassembly for cleaning.Following the disassembly assembly instructions, the device was reassembled and still functional.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 314.411.96, lot: l735311, manufacturing site: hägendorf, release to warehouse date: 29.March 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8749927
Report Number2939274-2019-58946
Device Sequence Number13870293
Product Code HXX
UDI-Device Identifier10886982188809
UDI-Public(01)10886982188809
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.411.96
Device Catalogue Number314.411.96
Device Lot NumberL735311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/24/2019
Patient Sequence Number1